Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Irregular periods post surgery. Prescribed birth control. Will it regularize my periods?

I had surgery a year ago and now my periods are 2-5 months spread apart at a time and i just got some birthcontrol and am waiting for my period to start,but it s been around 2-3 months without it safe to just start taking the birth control so my periods can be regular agian? My doctor after the surgery said it would take awhile for my period to be normal agian..
Asked On : Thu, 22 Nov 2012
Answers:  2 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
It is quite normal to get your hormonal status getting haywire after surgery,because it puts lot of stress on your hormonal system.
Use of birth control pills will result in normalisation of your periods as well as your hormonal system.
Answered: Sat, 24 Aug 2013
I find this answer helpful
OBGYN Dr. Rubee Khattar's  Response
Hi Dear,
You have not mentioned the cause of the surgery. However if it was a non gynae syrgery, than the irregular periods can occur for few cycles only as a result of stress.
The cause of your irregular periods should be determined first by ruling out thyroid disorder, PCOD etc. In the absence of these, you will be bebefited with birth contol pills which can help in regularising your periods
Answered: Sun, 25 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor